Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page for your Smoking Cessation board: https://messageboards.webmd.com/living-healthy/f/smoking-cessation/or this page for your Substance Abuse board: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Includes Expert Content
    Mixing alcohol & Vicodin
    avatar
    An_265546 posted:
    My cousin, and I were out drinking, and I told him that I was going to head home because my body was aching. He handed me two pills and I asked what they were. He said aspirin just take them. I took them, and then he told me the next day that he gave me 2 vicodins. He states that they are the same thing as aspirin. I blacked out, and think this may have caused the blackout. Any opinions?
     
    avatar
    Betty Ford Center
    Harry L Haroutunian, MD responded:
    By giving you Vicodin - knowing that you were drinking alcohol - your cousin put you in grave danger. Giving anyone any pill and not identifying it is callous, reckless and potentially lethal; please let your cousin know that. You should also know that no medication should be mixed with alcohol at all, unless it is prescribed by your physician and does not carry a warning label prohibiting the mixture.

    This is a wonderful opportunity to examine your own drinking behavior as well as your response to a very powerful opioid like Vicodin, which is at the crux of our current opioid epidemic.

    I must emphasize ultimately that what goes into your body is your responsibility. Please take care of yourself.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    The Sensible Methadone Taper... (Withdrawals, how to get / wean off)
    I was on Methadone for 5 years. I've been as high as 100mg/day. For the first 2 years I was using 3.5grams of high grade heroin on top. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.